I would like to add two points to this topic. The first is that we later discovered that red dye #40 was a trigger for Rose’s seizures. We looked back at all the times we tried to prevent febrile seizures by using red, orange, purple and pink NSAIDs(Non-steroidal anti-inflammatory drugs).
There was no way we could backtrack in our records to see if there was a relationship here. There was however, a way to check when red antibiotics were used to see if febrile seizures resulted. I was relieved to find no correlation between the red dye in her liquid antibiotics and the occurrence of febrile seizures. We hope that this was also true of her colorful over-the-counter treatments for fevers.
My second point is that I eventually did research into febrile seizures and read that repeated febrile seizures should be treated like epilepsy. I drove a note, complete with references, to her pediatrician’s office. I did not follow up on this. He may never have gotten the note.
Neither the note nor a reference to it was included in Rose’s records that were eventually sent to a neurologist. I won’t kick myself for this either. If her doctor had put her on anticonvulsant drugs sooner, she would not have had those early years of unimpeded learning. Those first years are very important.
So…Hi,ho! Let it go.